MAUDE Adverse Event Report: ARTHREX, INC. 2.5MM DRILL BIT, CALIBRATED, REUSABLE; HTW

ARTHREX, INC. 2.5MM DRILL BIT, CALIBRATED, REUSABLE; HTW
Model Number 2.5MM DRILL BIT, CALIBRATED, REUSABLE
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The reported event was confirmed as one unpackaged ar-8943-42-ru 2.5mm drill bit with batch number 917214 was received for investigation and the visual evaluation revealed that the tip of the returned device has broken off (see evaluation picture 3) and the shaft is bent / twisted (see evaluation picture4).The broken off fragments were not returned for investigation.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a surgery one drill bit bent during use (tip) and then the tip broke shortly before the end of the operation.No fragment remained inside the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with the same device, since the tip broke off right at the end.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
2.5MM DRILL BIT, CALIBRATED, REUSABLE
Common Device Name
HTW
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22999391
Report Number1220246-2025-03755
Device Sequence Number15702592
Product Code HTW
UDI-Device Identifier00888867265769
UDI-Public(01)00888867265769(11)250206(10)917214
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.5MM DRILL BIT, CALIBRATED, REUSABLE
Device Catalogue NumberAR-8943-42-RU
Device Lot Number917214
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date08/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown